MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-10-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the second coil used during procedure had poor filling, and the physician was not satisfied after three adjustments.The anesthesiologist added medicine and the physician continued to fill the aneurysm afterwards.However, it was found that the coil could not be pushed, so they tried to retrieve it unsuccessfully.The coil ended up split in the body and a piece of push wire was left in the implant location.As a result a solitaire ab stent was used to press the push wire.There was no further surgical intervention taken as a result.The patient was undergoing treatment of an unruptured, saccular brain aneurysm with a max diameter of 3.5mm and a neck width of 3mm.There was no friction or difficult during delivery, no attempts were made to detach the coil, the physician did not rotate the pusher during procedure.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate, and that the devices were prepared/flushed per the ifu.There were no further patient symptoms.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil pushwire (lot no.B050660) found that the axium prime coil appeared to be detached from the pushwire.There was no implant coil or catheter returned with the pusher.Bends were observed at 25.0 cm to 49.0 cm from the proximal end.The ai to release wire crimps, coupler to ai crimps, and coupler to pusher tube weld are present and intact; indicative of mechanical detachment was not attempted.However, the pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The coin was not present against the lumen stop as it was pulling back.The coil shield was present and intact.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Measured 0.080 mm @ 0.063 mm; measured 0.088 mm @ 0.127 mm; measured 0.097 mm @ 0.275 mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00274¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.No other anomalies were observed.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have "premature detachment" issue as the pushwire was returned with the implant coil already detached.Based on the returned device, there was evidence of manual detachment attempt to detach the coil.The pusher was also found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the pusher was bent, indicative of high tortuosity.There was no malfunction of the pusher or non-conformance to specification identified that that led to the pre-mature detachment.Since the implant coil and detached element were not returned, any contribution of the implant coil and detached element to the premature detachment issue could not be determined.H6: method code updated to b19.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11201775
Report Number2029214-2021-00070
Device Sequence Number11491852
Product Code KRD
UDI-Device Identifier00847536021105
UDI-Public00847536021105
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-10-HX-ES
Device Catalogue NumberAPB-3-10-HX-ES
Device Lot NumberB050660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer01/21/2021
03/28/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/01/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight67